Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 166, NWS Buffalo, NY

December 15, 2008Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Dec 15, 2008, 10:28 AM EST for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 15, 2008, 10:28 AM EST (15:28 UTC)
Expired
Dec 15, 2008, 11:30 AM EST
In force
62 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 33 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 11:10 AM ESTTSTM WND GST 58Ene Alden, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 151528
SVRBUF
NYC009-013-029-151630-
/O.NEW.KBUF.SV.W.0166.081215T1528Z-081215T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1028 AM EST MON DEC 15 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
  NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK
  ERIE COUNTY IN WESTERN NEW YORK

* UNTIL 1130 AM EST

* AT 1022 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS CAPABLE OF PRODUCING    
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED     
  ALONG A LINE EXTENDING FROM 10 MILES EAST OF PORT COLBORNE TO 5    
  MILES SOUTHWEST OF FREDONIA...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BUFFALO...KENMORE AND SILVER CREEK BY 1035 AM EST...
  SLOAN...DERBY AND ATHOL SPRINGS BY 1040 AM EST...
  CHEEKTOWAGA...DEPEW AND WILLIAMSVILLE BY 1045 AM EST...
  HARRIS HILL BY 1050 AM EST...

THESE ARE DANGEROUS LINE OF SHOWERS. VERY LITTLE LIGHTNING IS 
OCCURRING WITH THIS LINE OF SHOWERS. DO NOT WAIT FOR THE SOUND OF 
THUNDER TO SEEK SHELTER. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4250 7936 4257 7916 4271 7905 4276 7891
      4279 7887 4295 7891 4310 7850 4309 7847
      4252 7847 4229 7966
TIME...MOT...LOC 1526Z 257DEG 39KT 4285 7900 4241 7936

$$

HITCHCOCK
3 follow-up statements
000 
WWUS51 KBUF 151552
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1052 AM EST MON DEC 15 2008

NYC009-013-029-151630-
/O.CON.KBUF.SV.W.0166.000000T0000Z-081215T1630Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ERIE NY-
1051 AM EST MON DEC 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EST
FOR ERIE...NORTHWESTERN CATTARAUGUS AND NORTHEASTERN CHAUTAUQUA
COUNTIES...

AT 1048 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING 
FROM LANCASTER TO 15 MILES EAST OF FREDONIA...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  AKRON AND BOSTON AND EAST AURORA BY 1100 AM EST...
  MARILLA AND COLDEN AND ALDEN BY 1105 AM EST...
  WALES CENTER BY 1110 AM EST...
  EAST CONCORD AND SPRINGVILLE AND HOLLAND BY 1115 AM EST...
  SARDINIA AND YORKSHIRE BY 1125 AM EST...

VERY LITTLE LIGHTNING IS OCCURRING WITH THIS LINE OF SHOWERS. DO NOT 
WAIT FOR THE SOUND OF THUNDER TO SEEK SHELTER. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

LAT...LON 4236 7935 4267 7895 4304 7866 4309 7853
      4309 7847 4288 7847 4287 7848 4279 7848
      4278 7847 4252 7847
TIME...MOT...LOC 1551Z 257DEG 39KT 4291 7864 4247 7900

$$

HITCHCOCK
000 
WWUS51 KBUF 151611
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1111 AM EST MON DEC 15 2008

NYC009-013-151620-
/O.CAN.KBUF.SV.W.0166.000000T0000Z-081215T1630Z/
CHAUTAUQUA NY-CATTARAUGUS NY-
1110 AM EST MON DEC 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CATTARAUGUS AND
NORTHEASTERN CHAUTAUQUA COUNTIES IS CANCELLED...

THE LINE OF SHOWERS CAPABLE OF PRODUCING STRONG WINDS HAS MOVED 
NORTHEAST OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED.

LAT...LON 4250 7895 4287 7858 4291 7848 4254 7847
      4251 7856 4248 7895
TIME...MOT...LOC 1610Z 257DEG 39KT 4286 7847 4253 7879

$$

NYC029-151630-
/O.CON.KBUF.SV.W.0166.000000T0000Z-081215T1630Z/
ERIE NY-
1110 AM EST MON DEC 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EST
FOR SOUTHEASTERN ERIE COUNTY...

AT 1109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM MARILLA 
TO 6 MILES EAST OF COLLINS...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALES CENTER BY 1115 AM EST...
  EAST CONCORD AND HOLLAND BY 1120 AM EST...
  SARDINIA BY 1130 AM EST...

LAT...LON 4250 7895 4287 7858 4291 7848 4254 7847
      4251 7856 4248 7895
TIME...MOT...LOC 1610Z 257DEG 39KT 4286 7847 4253 7879

$$

HITCHCOCK
000 
WWUS51 KBUF 151623
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1123 AM EST MON DEC 15 2008

NYC029-151632-
/O.EXP.KBUF.SV.W.0166.000000T0000Z-081215T1630Z/
ERIE NY-
1122 AM EST MON DEC 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE COUNTY WILL
EXPIRE AT 1130 AM EST...

AT 1122 AM EST NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE LINE 
OF STRONG SHOWERS AND GUSTY WINDS THAT PROMPTED THE WARNING HAD 
WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4250 7895 4287 7858 4291 7848 4254 7847
      4251 7856 4248 7895
TIME...MOT...LOC 1622Z 257DEG 39KT 4288 7829 4256 7862

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 7:15 AM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Dec 15, 7:15 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
715 AM EST MON DEC 15 2008

.SYNOPSIS...
A SOUTHERLY FLOW OF MILD AIR WILL CONTINUE ACROSS THE REGION
THROUGH THIS MORNING...BEFORE A COLD FRONT CROSSES THE AREA IN THE
AFTERNOON ALONG WITH SOME WIDESPREAD SHOWERS. FOLLOWING THE
FRONT...DRIER AIR AND COLDER SEASONABLE TEMPERATURES WILL RETURN FOR
MONDAY NIGHT AND TUESDAY. ANOTHER STORM SYSTEM IS THEN EXPECTED TO
LIFT ACROSS THE GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...
BRINGING MIXED PRECIPITATION TO THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
DEEPENING LOW PRESSURE CENTERED OVER LAKE SUPERIOR AS OF 06Z WILL BE
THE MAJOR PLAYER IN TODAY/S WEATHER AS IT TRACKS QUICKLY
NORTHEAST...REACHING NORTHERN QUEBEC BY THIS EVENING. AN ASSOCIATED
COLD FRONT IS FORECAST TO SWEEP ACROSS OUR CWA DURING THE AFTERNOON.
VERY MILD TEMPERATURES WILL PEAK AROUND 50 OVER THE WESTERN COUNTIES
BY LATE MORNING FOLLOWED BY A GOOD 10 TO 15 DEGREE DROP BY LATE
AFTERNOON. THE DROP ACROSS OUR EASTERN ZONES WILL LAG BY ABOUT 3 TO
6 HOURS. MOIST AIR FOCUSED ALONG THE FRONTAL ZONE IN COMBINATION
WITH A 70 KNOT 850 MB JET WILL MAKE MEASURABLE PRECIPITATION A SURE
BET SO WE WILL STICK WITH CATEGORICAL POPS. MORE THAN HALF OF THE
SREF MEMBERS FROM THE 21Z RUN FROM THE 14TH INDICATE MORE THAN A
QUARTER OF AN INCH. WE WILL HAVE QPF VALUES RANGING FROM A QUARTER
TO HALF AN INCH BUT AN ABRUPT END TO THE RAIN BY 21Z WEST AND 00Z
EAST.

A CHALLENGE WITH TODAY/S FORECAST WILL BE SURFACE WIND SPEEDS.
WHILE WE WILL BE IN THE CORE OF WARM AIR FOR SEVERAL HOURS THE
STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE A LITTLE MORE EASILY
THAN YESTERDAY. AT THIS TIME THE 20 TO 30 MPH SUSTAINED WINDS
ALREADY IN THE FORECAST LOOK GOOD. WE BELIEVE THAT ANY GUSTS WILL BE
BELOW THE 46 MPH THRESHOLD THAT WE USE FOR WIND ADVISORY CRITERIA.
STRONGEST WINDS WILL BE OVER THE HIGHER ELEVATIONS OF THE SOUTHERN
TIER AND THE SOUTHERN FINGER LAKES REGION.

STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL CONTINUE TONIGHT
WITH TEMPERATURES DROP DOWN THROUGH THE 20S IN MOST AREAS.
FORTUNATELY WITH HIGH PRESSURE NOSING IN BEHIND THE FRONT THERE WILL
BE A STRONG SUBSIDENCE INVERSION DEVELOPING WITH SIGNIFICANT DRYING
ALOFT. LAKE EFFECT PARAMETERS ARE NOT GOOD WITH LOW EQUILIBRIUM
LEVELS AND LITTLE MOISTURE IN THE SNOW GROWTH REGION. THE COLD WEDGE
OF AIR IS JUST DEEP ENOUGH FOR SOME MINOR LAKE EFFECT SOUTHEAST OF
LAKE ONTARIO. WE WILL KEEP CHANCE POPS IN ACROSS WAYNE...NORTHERN
CAGUGA AND OSWEGO COUNTIES. MESOSCALE MODELS BEAR THIS OUT. LAKE
EFFECT CHANCES ARE LESS SOUTHEAST OF LAKE ERIE. WE MAY JUST THROW IN
A FEW OVERNIGHT FLURRIES THERE.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
COLDER AIR ACROSS THE LAKES WILL PRODUCE SOME LIMITED LAKE EFFECT
SNOW TO THE EAST OF THE LAKES...ESPECIALLY LAKE ONTARIO. 850MB TEMPS
WILL RANGE FROM NEAR -10C OVER NORTHEASTERN LAKE ERIE AND TO -14C
ACROSS LAKE ONTARIO. A SHALLOW CAP AROUND 5000FT AND DRY SUBSIDENCE
FARTHER ALOFT WILL LIMIT THE STRENGTH OF THE LAKE EFFECT SO WILL
STAY WITH POPS ONLY AROUND 40 PERCENT ALONG THE SOUTHEAST CORNER OF
LAKE ONTARIO AND ONLY SLIGHT CHANCE POPS AROUND 20 PERCENT OFF LAKE
ERIE. THIS WILL DIMINISH FURTHER LATE ON TUESDAY AS THE SURFACE HIGH
MOVES ACROSS AND EAST OF THE LAKES BY 00Z WED.

THE NEXT SYSTEM TO AFFECT THE REGION WILL BE ARRIVING TUESDAY NIGHT
AS A SURFACE LOW FORMS ALONG THE OHIO RIVER VALLEY AND LIFTS TO
WESTERN NY/PA ON WEDNESDAY MORNING...THEN DISSIPATES IN FAVOR OF A
COASTAL LOW FORMING ON WEDNESDAY EVENING. THIS WILL BRING MAINLY
SNOW TO THE AREA AFTER MIDNIGHT TUESDAY NIGHT WITH THE SHIELD OF
SNOW OVERSPREADING MUCH OF NY STATE DURING WEDNESDAY MORNING. THERE
WILL BE SOME WARMER AIR ALOFT WHICH WILL BRING A MIX OF SNOW AND
SLEET TO THE AREA WITH AN EARLY AFTERNOON PERIOD OF SNOW/SLEET AND
RAIN POSSIBLE...THEN CHANGEOVER BACK TO SNOW BY LATE AFTERNOON. ALL
MODELS ARE LESS GENEROUS WITH THIS WARM LAYER ALOFT THAN IN PREVIOUS
MODEL RUNS...KEEPING THE 850MB 0C ISOTHERM TO THE REGION FROM THE
FINGER LAKES WESTWARD...THEN CUTTING OFF THE WARM ADVECTION AS THE
LOW WEAKENS OVER CENTRAL AND EASTERN NY.  SHOULD THERE BE EVEN LESS
WARMING IN LATER MODEL RUNS...THE LIKELIHOOD OF PRECIP BEING ALL
SNOW WILL BE GREATER...AS WILL THE TOTAL SNOWFALL WHICH APPEARS TO
BE TRENDING TOWARD A BROAD COVERAGE OF AROUND 4 INCHES.

EXPECT A REPEAT OF TUESDAY/S WEAK LAKE EFFECT SCENARIO TO OCCUR ON
THURSDAY AS ANOTHER SHOT OF -10C TO -14C 850MB AIR SWEEPS ACROSS THE
LAKES...WITH CHANCE POPS OF LAKE EFFECT SNOW TO THE EAST OF LAKES
ERIE AND ONTARIO.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THIS PERIOD REMAINS EVEN MORE QUESTIONABLE AS THE MEDIUM RANGE
GUIDANCE CONTINUES TO SHOW A WIDE RANGE IN SOLUTIONS FOR THE
DEVELOPMENT AND TRACK OF ANOTHER...AND STRONGER...STORM SYSTEM
DURING THE THURSDAY INTO FRIDAY NIGHT TIME FRAME.  THE CURRENT 00Z
GFS SHOWS AN STRONG SURFACE LOW LIFTING NORTHEASTWARD OUT OF THE
CENTRAL PLAINS ON THURSDAY AFTERNOON AND ACROSS LOWER MICHIGAN ON
THURSDAY NIGHT. A STRONG WARM FRONT PRECEDING THE LOW WILL SPREAD
SNOW INTO THE AREA THURSDAY EVENING IN ADVANCE OF THE LOW...WITH A
CHANGEOVER TO RAIN EVERYWHERE FRIDAY MORNING AS THE LOW PASSES BY TO
THE NORTH...THEN ANOTHER CHANGEOVER BACK TO SNOW FRIDAY AFTERNOON AS
COLD AIR RETURNS BEHIND THE LOW. AS FOR POPS...HAVE KEPT THESE AT
HIGH CHANCE OR LESS FOR NOW GIVEN THE CONTINUED UNCERTAINTY IN THE
TIMING AND TRACK OF THIS SYSTEM.

DURING THE REMAINDER OF THE PERIOD...HAVE MAINTAINED SOME LOW CHANCE
POPS FOR LAKE SNOWS EAST-SOUTHEAST OF THE LAKES AS A SHOT OF COLDER
AIR WORKS ACROSS THE AREA DURING THE DAY SATURDAY...FOLLOWED BY A
GENERAL LOW CHANCE OF SNOW SATURDAY NIGHT AND SUNDAY AS BOTH THE
GFS/ECMWF SHOW YET ANOTHER LOW LIFTING FROM THE PLAINS TO THE
EASTERN GREAT LAKES DURING MID WEEKEND.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
RAIN PRECEDING A STRONG COLD FRONT LYING ACROSS MICHIGAN AS OF 12Z
WILL PRODUCE A SEVERAL HOUR PERIOD OF MVFR TO IFR CONDITIONS
AS IT MOVES ACROSS THE CWA TODAY. THE RAIN SHOULD END FROM WEST
TO EAST BEGINNING AROUND 19Z AT KBUF AND KIAG. SKIES WILL REMAIN
BKN TO OVC OVERNIGHT BUT GENERALLY VFR HEIGHTS.

LOW LEVEL WIND SHEAR WILL CONTINUE TO BE A PROBLEM THROUGH MIDDAY
WITH WINDS CLOSE TO 60 KNOTS AROUND 2K FEET.

OUTLOOK...
TUESDAY...MVFR IN MORNING LAKE EFFECT SNOW SHOWERS THEN VFR.
WEDNESDAY...MVFR/IFR IN SNOW OR MIXED PRECIPITATION.
THURSDAY...GENERALLY VFR BUT MVFR IN LAKE SNOWS.
FRIDAY...MVFR/IFR IN MIXED PRECIPITATION.

&&

.MARINE...
SOUTHERLY WINDS WILL APPROACH/REACH GALE FORCE ACROSS THE LOWER
LAKES THIS MORNING AS DEEPENING LOW PRESSURE LIFTS NORTHEAST ACROSS
THE UPPER GREAT LAKES...THEN WILL TURN SOUTHWESTERLY AND EVENTUALLY
WESTERLY TODAY AS A COLD FRONT PASSES THROUGH THE AREA. SPEEDS WILL
LIKELY MAX OUT THIS AFTERNOON ACROSS LAKE ERIE AND THIS EVENING
OVER LAKE ONTARIO AS COLD ADVECTION MIXES STRONGER WINDS ALOFT
DOWN TO THE LAKE SURFACE. THEREAFTER...WINDS WILL QUICKLY
DIMINISH TONIGHT AND TUESDAY AS A RIDGE OF HIGH PRESSURE SLIDES
EASTWARD FROM THE CENTRAL GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
         LEZ020.
         GALE WARNING UNTIL 8 PM EST THIS EVENING FOR
         LOZ042>045-062>065.

&&

SYNOPSIS...WCH
NEAR TERM...SAGE
SHORT TERM...WCH
LONG TERM...JJR/WCH
AVIATION...SAGE/TJP
MARINE...WCH
Hazardous weather outlook, Dec 15, 4:43 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
443 AM EST MON DEC 15 2008

NYZ001>008-010-011-160945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-
443 AM EST MON DEC 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-019>021-085-160945-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
443 AM EST MON DEC 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM WILL SPREAD A WINTRY MIX OF PRECIPITATION INTO THE
AREA BY MID WEEK WITH THE LIKELIHOOD FOR SNOW AND SLEET TUESDAY
NIGHT AND EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-160945-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
443 AM EST MON DEC 15 2008

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-SLZ022-024-160945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
443 AM EST MON DEC 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-160945-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
443 AM EST MON DEC 15 2008

...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Dec 15, 10:19 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1019 AM EST MON DEC 15 2008

NYZ010-019-085-151630-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...ORCHARD PARK...
SPRINGVILLE
1019 AM EST MON DEC 15 2008

...GUSTY WINDS FOR PORTIONS OF THE REGION...

A LINE OF MODERATE SHOWERS STRETCHED FROM PORT COLBORNE SOUTHWEST
ACROSS EASTERN LAKE ERIE TO WESTFIELD. THIS LINE ALSO CONTAINS THE
POTENTIALITY FOR WIND GUSTS TO NEAR 55 MPH AS IT PASSES ACROSS THE
REGION. THE LINE SHOULD BE NEAR DUNKIRK BY 1030 AM, AND BUFFALO
AROUND 1045 AM. A RUMBLE OF THUNDER CANNOT BE RULED OUT FOR SOME
SPOTS.

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.